MAUDE Adverse Event Report: MEDTRONIC, INC. CARELINK SMARTSYNC BASE; PACEMAKER/ICD/CRT NON-IMPLANTED COMPONENTS

MEDTRONIC, INC. CARELINK SMARTSYNC BASE; PACEMAKER/ICD/CRT NON-IMPLANTED COMPONENTS
Model Number 24970A
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation however a review of the programmer data was carried out.Analysis of the mobile application logs was performed, and no anomalies were found.Analysis of the mobile application logs indicated user error.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the mobile programmer lost communication three times resulting in a red "x" being displayed between the base and the tablet icons.It was noted that the application was relaunched and the base and tablet were reconnected.After the first loss of communication the wireless fidelity (wifi) was accessed and turned off.All other applications were turned off also.It was noted that first loss of communication occurred prior to the procedure.It was noted that in the following two occurrences the base and tablet went from communicating normally to no communication.It was further noted that in all three instances the mobile programmer base was paired with the tablet and the analyzer application was running with the tablet sitting directly on top of the base.Later in the procedure the analyzer was changed out for another programmer model later and the device session via the patient connector was done using the same tablet with no issues experienced between the tablet and patient connector.It was noted that it was a very lengthy case and the user estimated that the three instances of loss of communication occurred within the first hour of the case, and after the third restart the communication remained intact for about 2 hours without problem.It was further noted that no attempt to change wall plug location was made and the tablet was slaved to the monitor with tablet charging throughout.It was noted that the patient was dependent whilst patient safety was not impacted.It was further reported that there was an unintentional press on the button on the mobile programmer resulting in the disconnection of the base.The mobile programmer remains in use.No patient complications have been reported as a result of this event.
 
Event or Problem Description
It was further reported the mobile programmer was returned for evaluation.
 
Additional Manufacturer Narrative
Product analysis: the mobile programmer was returned for physical analysis.Analysis was able to confirm the customer comment that the mobile programmer lost communication three times resulting in a red "x" being displayed between the base and the tablet icons.Analysis found component failure with the printed circuit board (pcb) assembly.Final disposition of this unit will be maintained by the contract manufacturer.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction regulatory report number 2182208-2023-01188 product analysis: the mobile programmer was returned for physical analysis.It was found on analysis that there was a component failure on the printed circuit board (pcb) assembly.It should be noted that this additional analysis finding was not related to the reported event.Final disposition of this unit will be maintained by the contract manufacturer.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CARELINK SMARTSYNC BASE
Common Device Name
PACEMAKER/ICD/CRT NON-IMPLANTED COMPONENTS
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key16831457
Report Number2182208-2023-01188
Device Sequence Number7096304
Product Code OSR
UDI-Device Identifier00643169957657
UDI-Public(01)00643169957657(11)180702(21)SPM001435A
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P890003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24970A
Device Catalogue Number24970A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer07/18/2025
09/30/2025
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date08/05/2025
10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale
Patient Weight77 KG